A 43-year-old male asked:
Can taking a corticosteroid for a long time cause psychosis and irritability/rage?
1 doctor answer • 1 doctor weighed in
Dr. Bennett Machanicanswered
Neurology 54 years experience
Chronic steroid usage can result in many problems including metabolic changes and osteoporosis. Steroid "madness" or psychosis is uncommon when administered once daily or every other day, but is still possible at high dosing. This can be confusing as an underlying brain inflammation associated with the condition for which the steroids are employed may be an alternative explanation.
Created for people with ongoing healthcare needs but benefits everyone.
Answered Oct 22, 2022
Last updated Oct 22, 2022
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.